MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, a 12mm amplatzer septal occluder was chosen for implant using an unknown delivery system.During procedure, the sizing of the device was determined by balloon sizing, when the 12mm occluder was released, the device was completely dislodge from the implant site and the device was safely snared out.A new 18mm amplatzer septal occluder was chosen for implant.But the 18mm occluder was too small and got recaptured and removed from the patient prior to release from the delivery cable and switched to a new 22mm amplatzer septal occluder, which was successfully implanted.The patient was reported discharged.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 12mm amplatzer septal occluder was chosen for implant for an atrial septal defect (asd).During procedure, the sizing of the device was determined by sizing balloon.When the 12mm occluder was released, the device completely dislodged from the implant site, and the device was safely snared out.A new 18mm amplatzer septal occluder was chosen for implant.But the 18mm occluder was too small, so it was recaptured and removed from the patient prior to release from the delivery cable.A 22mm amplatzer septal occluder was then successfully implanted.The cause of the embolization was unknown.The patient was reported to be discharged.
 
Additional Manufacturer Narrative
An event of device completely dislodged from the implant site was reported.Field indicated that the device was sized by using sizing balloon.Physician believed the cause of the reported event was probably due to the occluder being too small.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17672642
Report Number2135147-2023-03836
Device Sequence Number17750978
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public00811806010090
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number9-ASD-012
Device Lot Number7099880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale